Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 59, NWS Quad Cities, IA

May 27, 2011Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this river flood warning at May 27, 2011, 7:24 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It took effect at May 28, 2011, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 27, 2011, 7:24 PM CDT (00:24 UTC)
In effect from
May 28, 2011, 1:00 PM CDT
Expired
May 28, 2011, 10:54 AM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Keithsburg (KHBI2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WGUS43 KDVN 280024
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 PM CDT FRI MAY 27 2011

.FLOOD WARNING FOR THE MISSISSIPPI RIVER AT KEITHSBURG.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC057-115-ILC071-131-281224-
/O.NEW.KDVN.FL.W.0059.110528T1800Z-110531T0600Z/
/KHBI2.1.ER.110528T1800Z.110528T1800Z.110529T1800Z.NO/
724 PM CDT FRI MAY 27 2011

...FLOOD WARNING IN EFFECT UNTIL SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* UNTIL SUNDAY.
* AT 6:30 PM FRIDAY THE STAGE WAS 13.9 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE TONIGHT.
* IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER 
  AT KEITHSBURG.

$$

NICHOLS
2 follow-up statements
973 
WGUS83 KDVN 280133
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 PM CDT FRI MAY 27 2011

.UPDATED RIVER FLOOD INFORMATION FOR AREA RIVERS.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC057-115-ILC071-131-281733-
/O.CON.KDVN.FL.W.0059.110528T1800Z-110531T0600Z/
/KHBI2.1.ER.110528T1800Z.110528T1800Z.110529T1800Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* UNTIL SUNDAY.
* AT 7:30 PM FRIDAY THE STAGE WAS 13.9 FEET...AND STEADY. 
* FLOOD STAGE IS 14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE SATURDAY.
* IMPACT...AT 14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER 
  AT KEITHSBURG.

$$

IAC057-ILC071-281732-
/O.CON.KDVN.FL.W.0050.000000T0000Z-000000T0000Z/
/GLDI2.1.ER.000000T0000Z.110528T1800Z.000000T0000Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* UNTIL FURTHER NOTICE.
* AT 6:00 PM FRIDAY THE STAGE WAS 10.8 FEET...AND STEADY. 
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 10.9 FEET SATURDAY...THEN BEGIN FALLING.

$$

IAC057-111-ILC067-071-281732-
/O.CON.KDVN.FL.W.0051.000000T0000Z-000000T0000Z/
/BRLI4.1.ER.000000T0000Z.110529T0000Z.000000T0000Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT BURLINGTON.
* UNTIL FURTHER NOTICE.
* AT 8:00 PM FRIDAY THE STAGE WAS 15.9 FEET...AND STEADY. 
* FLOOD STAGE IS 15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 16.1 FEET SATURDAY EVENING...THEN BEGIN FALLING.
* IMPACT...AT 16 FEET...WATER AFFECTS LOW LYING BUILDINGS AND HOMES 
  IN MONTROSE AND NIOTA.

$$

ILC067-MOC045-281732-
/O.EXT.KDVN.FL.W.0052.000000T0000Z-110604T1800Z/
/GGYM7.1.ER.000000T0000Z.110527T1040Z.110603T0600Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GREGORY LANDING.
* UNTIL FRIDAY MORNING.
* AT 8:00 PM FRIDAY THE STAGE WAS 16.6 FEET...AND FALLING. 
* FLOOD STAGE IS 15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS BUILDINGS IN UNPROTECTED LOW 
  AREAS.

$$

IAC095-103-281732-
/O.CON.KDVN.FL.W.0044.000000T0000Z-110601T1800Z/
/MROI4.1.ER.000000T0000Z.110527T2230Z.110531T0600Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL TUESDAY MORNING.
* AT 8:00 PM FRIDAY THE STAGE WAS 15.0 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC057-087-111-281732-
/O.EXT.KDVN.FL.W.0048.000000T0000Z-110601T2248Z/
/AGSI4.2.ER.000000T0000Z.110529T1800Z.110531T1048Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL TUESDAY MORNING.
* AT 7:30 PM FRIDAY THE STAGE WAS 16.4 FEET...AND FALLING. 
* FLOOD STAGE IS 15 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 18.0 FEET SUNDAY. FALL BELOW FLOOD STAGE TUESDAY
  MORNING.
* IMPACT...AT 18 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

$$

MOC045-280203-
/O.CAN.KDVN.FL.W.0055.000000T0000Z-110529T0824Z/
/WYLM7.1.ER.110526T1202Z.110527T0130Z.000000T0000Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE FOX RIVER AT WAYLAND.
* AT 7:30 PM FRIDAY THE STAGE WAS 13.2 FEET...AND FALLING. 
* FLOOD STAGE IS 15 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 14.6 FEET. FALL TO 5.3 FEET
  SUNDAY MORNING.

$$

ILC073-161-281732-
/O.EXT.KDVN.FL.W.0058.000000T0000Z-110529T1800Z/
/MLII2.1.ER.110527T0055Z.110527T2200Z.110528T0600Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT MOLINE.
* UNTIL SATURDAY MORNING.
* AT 7:30 PM FRIDAY THE STAGE WAS 12.1 FEET...AND STEADY. 
* FLOOD STAGE IS 12 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH 
  STREET BRIDGE.

$$

ILC067-109-281732-
/O.EXT.KDVN.FL.W.0049.000000T0000Z-110530T1224Z/
/CLMI2.2.ER.000000T0000Z.110528T0600Z.110529T0024Z.NO/
833 PM CDT FRI MAY 27 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT COLMAR.
* UNTIL SATURDAY EVENING.
* AT 7:45 PM FRIDAY THE STAGE WAS 21.8 FEET...AND RISING. 
* FLOOD STAGE IS 20 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 22.0 FEET SATURDAY MORNING. FALL BELOW FLOOD 
  STAGE SATURDAY EVENING.
* IMPACT...AT 20 FEET...WATER AFFECTS THE LOWEST PORTIONS OF LAMBERT
  ROAD AND AFFECTS LAMAR ROAD APPROXIMATELY 100 FEET NORTH OF THE 
  INTERSECTION WITH COUNTY ROAD 26.

$$
015 
WGUS83 KDVN 281554
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 AM CDT SAT MAY 28 2011

.UPDATED FLOOD INFORMATION FOR AREA RIVERS.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC057-115-ILC071-131-281624-
/O.CAN.KDVN.FL.W.0059.000000T0000Z-110531T0600Z/
/KHBI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* AT  9:30 AM SATURDAY THE STAGE WAS 13.9 FEET...AND STEADY. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...CRESTED BELOW FLOOD STAGE AT 13.93 FEET EARLY THIS MORNING.
* FORECAST...REMAIN STEADY AT 13.9 FEET THROUGH SUNDAY...THEN FALLING.
* IMPACT...AT  14 FEET...WATER AFFECTS A CAMPGROUND ALONG THE RIVER 
  AT KEITHSBURG.

$$

IAC057-ILC071-290753-
/O.EXT.KDVN.FL.W.0050.000000T0000Z-110603T1800Z/
/GLDI2.1.ER.000000T0000Z.110528T1800Z.110602T0600Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* UNTIL THURSDAY MORNING.
* AT  8:00 AM SATURDAY THE STAGE WAS 10.9 FEET...AND RISING. 
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 11.0 FEET TODAY. FALL BELOW FLOOD STAGE THURSDAY
  MORNING.


$$

IAC057-111-ILC067-071-290753-
/O.EXT.KDVN.FL.W.0051.000000T0000Z-110604T1800Z/
/BRLI4.1.ER.000000T0000Z.110529T0000Z.110603T0600Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT BURLINGTON.
* UNTIL FRIDAY MORNING.
* AT 10:00 AM SATURDAY THE STAGE WAS 16.0 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 16.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS LOW LYING BUILDINGS AND HOMES 
  IN MONTROSE AND NIOTA.

$$

ILC067-MOC045-290753-
/O.EXT.KDVN.FL.W.0052.000000T0000Z-110603T1200Z/
/GGYM7.1.ER.000000T0000Z.110527T1040Z.110602T0000Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GREGORY LANDING.
* UNTIL WEDNESDAY EVENING.
* AT 10:00 AM SATURDAY THE STAGE WAS 15.8 FEET...AND NEARLY STEADY. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...STEADY AT 15.8 FEET TODAY. FALL BELOW FLOOD STAGE 
  WEDNESDAY EVENING.
* IMPACT...AT  16 FEET...WATER AFFECTS BUILDINGS IN UNPROTECTED LOW 
  AREAS.

$$

IAC095-103-290753-
/O.EXT.KDVN.FL.W.0044.000000T0000Z-110602T0000Z/
/MROI4.1.ER.000000T0000Z.110529T0000Z.110531T1200Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL TUESDAY MORNING.
* AT 10:00 AM SATURDAY THE STAGE WAS 15.1 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  TUESDAY MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC057-087-111-290753-
/O.EXT.KDVN.FL.W.0048.000000T0000Z-110602T2100Z/
/AGSI4.2.ER.000000T0000Z.110530T1200Z.110601T0900Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL WEDNESDAY MORNING.
* AT  9:30 AM SATURDAY THE STAGE WAS 16.1 FEET...AND STEADY. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 17.0 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE
  WEDNESDAY MORNING.
* IMPACT...AT  16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE
  RIVER.

$$

ILC073-161-281624-
/O.CAN.KDVN.FL.W.0058.000000T0000Z-110529T1800Z/
/MLII2.1.ER.110527T0055Z.110527T2200Z.000000T0000Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER AT MOLINE.
* AT  9:30 AM SATURDAY THE STAGE WAS 11.8 FEET...AND FALLING. 
* FLOOD STAGE IS  12 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 11.4 FEET SUNDAY MORNING.
* IMPACT...AT  11 FEET...WATER AFFECTS AGRICULTURAL LAND UPSTREAM 
  FROM MOLINE.

$$

ILC067-109-290753-
/O.EXT.KDVN.FL.W.0049.000000T0000Z-110530T2100Z/
/CLMI2.1.ER.000000T0000Z.110528T1245Z.110529T0900Z.NO/
1054 AM CDT SAT MAY 28 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT COLMAR.
* UNTIL SUNDAY MORNING.
* AT  9:45 AM SATURDAY THE STAGE WAS 22.0 FEET...AND STEADY. 
* FLOOD STAGE IS  20 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  20 FEET...WATER AFFECTS THE LOWEST PORTIONS OF LAMBERT
  ROAD AND AFFECTS LAMAR ROAD APPROXIMATELY 100 FEET NORTH OF THE 
  INTERSECTION WITH COUNTY ROAD 26.

$$
HAASE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at May 27, 3:05 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 27, 3:05 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT FRI MAY 27 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING A RIDGE OF HIGH PRESSURE FROM
ACRS THE GRT LKS...DOWN INTO THE LOWER MS RVR BSN. SOUTHEASTERLY
LLVL PRESSURE GRADIENT WAS BEGINNING TO TIGHTEN TO THE WEST ACRS
THE EASTERN PLAINS AND MO RVR VALLEY. ALOFT...UPPER TROF AND
ASSOCIATED WAVE WAS NOTED SHEARING OUT NORTHEASTWARD ON W/V IMAGERY
ACRS THE NORTHWEST HIGH PLAINS DOWN ACRS NORTHWEST IA/SW MN. WESTERLY
JET PUNCH WAS ALSO NOTED FROM OFF THE EASTERN PACIFIC AND ACRS THE
CENTRAL PLAINS ATTM.

&&

.SHORT TERM...TONIGHT AND SATURDAY...
TONIGHT...LARGE WING OF ELEVATED WARM AIR ADVECTION AND FORCING
UNDER DIFFLUENT NOSE OF MID/UPPER LEVEL JETS SHOULD TRANSLATE TO
SCTRD AREAS OF LIGHT SHOWERS AND SPRINKLES SPREADING EAST ACRS THE
DVN CWA THIS EVENING...BEFORE THE BULK OF THE ACTIVITY EXITS OFF TO
THE EAST/NORTHEAST OR FIZZLES BY 05Z-08Z TONIGHT. A LOT OF DRY MID
LEVELS STILL TO OVERCOME AND THUS DON/T EXPECT MUCH IN THE WAY OF
QPF. MANY AREAS JUST TO GET TRACE SPRINKLES...ESPECIALLY IN THE
CENTRAL CWA IN BETWEEN I80 AND THE HWY 20 CORRIDOR. BETTER FORCING
SHEARING OFF TO THE NORTH AND NORTHEAST OF THE DVN CWA CLOSER TO THE
VCNTY OF THE MAIN UPPER TROF... AND SOMEWHAT BETTER THERMODYNAMICS
PASSING OFF ALONG AND SOUTH OF THE FCST AREA. BEST AREA AND COVERAGE
OF RAIN MAY ACTUALLY PASS ACRS THE SOUTHERN THIRD OF THE CWA THROUGH
00Z-01Z BUT EVEN THESE AREAS SHOULD GET LESS THAN A TENTH OF AN INCH
OF RAINFALL THROUGH MID EVENING. WILL TREND BACK POPS AFTER 06Z TO
SLIGHT POPS ACRS THE FAR NORTHEAST AND SOUTH...AND WITH SUCH LIMITED
LOW TO MID LAYER INSTABILITY WILL CUT-BACK ON THE THUNDERSTORM
WORDING. WILL ADVERTISE A MILDER NIGHT IN THE LOW TO MID 50S CWA-WIDE
WITH THE CLOUD COVER AND INCREASING SFC DPTS.

ON SATURDAY...WILL LEAN TOWARD THE 12Z GFS AND SOME EXTENT THE NEW
12Z RUN ECMWF FOR THE SCENARIO UNFOLDING FOR THIS PERIOD. IN
GENERAL...BULK OF THE MORNING TO BE DRY BEFORE 17Z-18Z AS THE MAIN
WARM FRONT TIGHTENS/ORGANIZES UNDER WEST-SOUTHWESTERLIES FROM ACRS
EAST CENTRAL KS...AND OVER NORTH CENTRAL MO. WILL GO WITH JUST A
SLIGHT CHC FOR SHOWERS AND STORMS NORTH OF THIS BOUNDARY IN THE
SOUTHERN THIRD OF THE DVN FCST AREA. BY SAT AFTERNOON...THE QUASI-
STATIONARY BOUNDARY WILL GET EDGY AND WANT TO RETREAT IN RESPONSE
TO SOUTHWEST PLAINS CYCLOGENESIS AND INCREASING LEE-SIDE RETURN
FLOW. IF A DECENT VORT EMBEDDED IN THE MEAN FLOW WEST-SOUTHWESTERLIES
CAN ACCOMPANY THE ONGOING MID AND UPPER JET STREAK...A DECENT CHANCE
FOR SOME MORE ORGANIZED CONVECTION IN THE SOUTHERN THIRD TO HALF OF
THE DVN CWA BY LATE AFTERNOON. ENOUGH INSTABILITY TO FUEL SEVERE
STORMS STILL AT QUESTION IN THE LOCAL AREA WITH MORE OPTIMUM DEEP
CONVECTIVE INDICES CURRENTLY PROGGED BY THE FAVORED MODELS TO TAKE
SHAPE FURTHER TO THE SOUTH ACRS CENTRAL MO AND CENTRAL/SOUTHERN IL.
WITH PW/S INCREASING TO 1.4-1.5 INCHES...LOCALLY HEAVY RAIN IN THE
AREAS RECENTLY HARD HIT MAY BE MORE OF A FACTOR SAT AFTERNOON AND
INTO THE EVENING. HIGH TEMPS A CHALLENGE FOR SAT WITH VERY LARGE
DISCREPANCIES BETWEEN THE THERMAL GUIDANCE. AS A RESULT WILL BE
CAUTIOUS AND GO WITH A MIDDLE OF THE ROAD CONSALL BLEND AGAIN...BUT
FEEL THE WARMER MAV VALUES MAY BE MORE ON TARGET THAN THE COOL MET
TEMPS.   ..12..

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
THE MEMORIAL WEEKEND FORECAST IS QUITE CHALLENGING...WITH
PRECIPITATION CHANCES THROUGH SUNDAY...AND THEN HOT AND HUMID
WEATHER ON TAP FOR MONDAY.

SATURDAY NIGHT A WARM FRONT DRAPED FROM KANSAS ACROSS MISSOURI AND
INTO ILLINOIS AND SOUTHERN MICHIGAN WILL RUN A ROUND OF SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.  WITH
THE SURFACE BOUNDARY TO THE SOUTH...EXPECT THAT SEVERE RISK WILL BE
RELATIVELY LOW...BUT ELEVATED HAIL PRODUCERS NOT OUT OF THE
QUESTION.  MILD TEMPERATURES OVERNIGHT IN THE MID 50S TO MID 60S.

SUNDAY THE ARE SOME SIGNIFICANT DIFFERENCES IN THE MODELS.  THE WARM
FRONT MENTIONED ABOVE WILL MOVE NORTH ACROSS THE AREA AND BRING A
SLUG OF PRECIPITATION WITH IT...BUT THE QUESTION IS WHEN AND WHAT
TRACK THE PRECIPITATION SHOULD TAKE.  PREFERRED GFS/ECMWF BLEND IS
TAKING THE WARM FRONT NORTH ACROSS THE AREA DURING THE DAYTIME...AND
RUNNING AN MCS ACROSS THE AREA JUST TO ITS NORTH.  THOUGH THE MID
LEVEL WARM MOIST AIR ADVECTION WILL BE VERY STRONG...THE
PRECIPITATION SHOULD STAY JUST NORTH OF THE SURFACE BOUNDARY TO KEEP
CLOSE TO THE LOW LEVEL INSTABILITY FEED.  OTHER MODELS ARE BRINGING
THE FRONT THROUGH SLIGHTLY FASTER AND THE PRECIPITATION THROUGH
SLIGHTLY LATER...AND PUTTING THE MAIN SWATH OF HEAVY RAIN NORTH OF
THE FORECAST AREA.  NAM AND GEM ARE AMONG THE MORE NORTHERLY
SOLUTIONS.  THIS WILL ALSO SUPPRESS TEMPERATURES ACROSS THE AREA
SUNDAY..AND HAVE GONE A LITTLE ON THE COOL SIDE.  THIS WARM FRONT
SURGES NORTH OF THE AREA IN THE WAKE OF THE PRECIPITATION AREA...AND
BY EVENING WE SHOULD BE DRY FOR ALL BUT THE FAR NORTHWEST AND WE WILL
HAVE WARMER THAN NORMAL TEMPERATURES OVERNIGHT.

MONDAY LOOKS TO BE HOT AND DRY WITH THE WARM FRONT WELL NORTH OF THE
AREA AND CAPPING SETTING UP TO KEEP THUNDERSTORMS AWAY.
TEMPERATURES MAY BE PUSHING 90 IN SOME LOCATIONS...BUT FOR NOW HAVE
MID AND UPPER 80S.

THE SURFACE LOW WITH THIS SYSTEM WILL HAVE BEEN DEEPENING AS IT
MOVES NORTHEAST ACROSS THE PLAINS AND INTO CANADA...BUT SHOULD
MANAGE TO PUSH A COLD FRONT THROUGH THE AREA ON TUESDAY. THOUGH THE
BEST DYNAMICS WILL BE WELL NORTH INTO MINNESOTA AND WISCONSIN
TUESDAY...WE SHOULD GET A BAND OF THUNDERSTORMS TO MOVE THROUGH THE
AREA ALONG THE COLD FRONT.  WILL NEED TO MONITOR FOR SEVERE
POTENTIAL WITH THIS BOUNDARY.

THE COLD FRONT SAGS SOUTH OF THE AREA AND LEAVES US WILL A SLIGHTLY
COOLER AND DRIER WEDNESDAY...ALONG WITH UPPER LEVEL RIDGING BUILDING
INTO THE AREA FROM THE WEST.  WEDNESDAY NIGHT AND THURSDAY A WARM
AIR ADVECTION WING TRIES TO SET UP AS THE RIDGE BEGINS TO SHIFT EAST
OF THE AREA...BUT AM NOT OVERLY EXCITED ABOUT THIS AS IT MAY BE
MOVING IN TOO FAST...AND WILL NOT BE SURPRISED TO SEE A DELAY ON
THIS SYSTEM...AND HAVE KEPT POPS IN THE LOW CHANCE RANGE INTO FRIDAY
WITH NEAR NORMAL TEMPERATURES.   ..LE..

&&

.AVIATION...
MAINLY VFR LEVEL CU AND STRATOCU MAY BE RIDDLED WITH POCKETS OF
HIGHER LEVEL MVFR CONDITIONS THROUGH THE EVENING/05Z WITH PASSING
LIGHT SHOWERS. AFTER THE SHOWERS AND POSSIBLY AN ISOLATED HIGHER
BASE STORMS EXITS OFF TO THE EAST AFTER 06Z...DEPENDING ON LLVL
SATURATION SOME POTENTIAL OF MORE WIDESPREAD MVFR LEVEL CIGS FROM 1K-
3K FT AGL INTO EARLY SAT MORNING. SOME AREAS OF 3-5SM FOG IN THE
VCNTY OF MOST OF THE TERMINALS AS WELL AFTER 08Z SAT. VARIABLE WIND
DIRECTIONS EARLY SAT MORNING SHOULD VEER AND BECOME SOUTH TO
SOUTHEAST AT 5-10 KTS AS THE MORNING PROGRESSES.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

12/LE
Hazardous weather outlook, May 27, 4:34 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 AM CDT FRI MAY 27 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
434 AM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND TONIGHT.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ACTIVE WEATHER PATTERN WILL RESULT IN ALMOST DAILY CHANCES
OF THUNDERSTORMS...EXCEPT FOR MEMORIAL DAY. A FEW OF THE
THUNDERSTORMS COULD BE SEVERE SATURDAY NIGHT...MAINLY ALONG
AND SOUTH OF A LINE FROM CEDAR RAPIDS IOWA TO STERLING
ROCK FALLS ILLINOIS. THE MAIN THREAT WILL BE LARGE HAIL.

VERY WARM AND HUMID CONDITIONS ARE EXPECTED ON MEMORIAL DAY...
WITH AFTERNOON HEAT INDICES TOPPING THE LOWER TO MIDDLE 90S IN
MANY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:25 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren35 min
May 28, 4:18 PM CDTSpecial Weather StatementDVNPutnam57 min

Nearby

River Flood Warnings in Illinois, 2011River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.